Welcome to Canada's Favourite Questions and Answers Site, where you can ask questions and get answers from people in your local area.

189 questions

182 answers

4 comments

223 users

How important is it for people living in Canada to take Vitamin D Supplement tablet?

+7 votes

Family physicians usually recommends people living in Canada where there is not much of sunlight during the winter to take Vitamin D Supplement. Why is that so? I haven't been taking Vitamin D for a long time. I used to take Vitamin D before but I started to become quite restless at night and couldn't sleep properly if I took them before bed. Those Vitamin D kept me awake the whole night tossing and turning. Besides, I realised that since taking Vitamin D, hair loss occurs more frequently and in bigger losses of hair. The forehead bones around the temple area was observed to be bulging out much higher than when not taking Vitamin D. Why is that so?

Vitamin D

asked in Lloydminster by Josh Sinclair (147 points)

1 Answer

0 votes
Vitamin D is important for your body to function and keep healthy. It helps in keeping your bones strong and your immune system in top condition. Vitamin D is not manufactured naturally by our body, rather it is manufactured only after our skin has been exposed to sunlight. The sunlight falls on our skin triggering the required energy to produce Vitamin D in our body. Vitamin D promotes the absorption of calcium which in turns helps in keeping our bones strong. Without Vitamin D, our bones would gradually become thin, brittle, or misshapen. Together with calcium, vitamin D also helps protect older adults from osteoporosis.

Vitamin D can be absorbed into our body from Foods, supplement and indirectly from sunlight. Supplement is helpful during the winter times when sunlight is weak and not that often. As for food, some people may not be eating the food that contains Vitamin D. It is quite common for people to experience various side effects when they first started taking Vitamin D Supplement. But over the course of time, you will be fine. If at all, the side effects continues and does not go away, you need to stop taking the supplement and consult your family physician right away.
answered by Kate Hussain (171 points)
...